Skip to content

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
epilepsy and dipression
avatar
choubey posted:
I am 54 yrs old and suffering from epilepsy since 1987. in 2010 hypertension also detected. MRI reveals medial temporal sclerosis. Presently on leveteracetam 500-0-1000 mg Sodium valporate CR- 500-0-500 mg Oxo-carbamezapine 450-0-450 mg. leveteracetam and oxocarbamezapine has been started from may 2012 after having 70- 90 seizures occured for two three days. but after taking leveteracetam and oxocarbamezapine i am feeling completely depressed and for two weeks i am feeling that my face sweeled. consulted a medical specialist undergone so many lab tests but nothing significant. my depression level is on hike. i am also taking olenzapine 0-0-5 mg for 5 months. but feeling completely helpless and lonely. can any body can help me out of this mess. please help me sir
Reply
 
avatar
missist responded:
If you just began the leveteracetam-- depression is something your neuro should be told about. Also face swelling.

if I were you I would start calling and asking for an appointment or leave message with nurse. if they do not get a hold of you the first day--call again and leave another message. I had to call a couple times and then I called the appointment desk and asked if they answer calls --my neuro called me personally after that.

Anyhow I think leveteracetam--that is keppra right? a generic? my doctor told me there is a serious depression risk and if I were to become badly depressed I would need to change RX meds.So she wanted to know.

Tell your prescribing doctor ASAP.

Mary
 
avatar
dianeold replied to missist's response:
HI,
I am wondering what your Doctor prescribed when you were unable to continue with the keppra. I have a family member who is dealing with this issue and any info could be really helpful right now. Thanks, Diane
 
avatar
dancer86442 replied to dianeold's response:
Hello Diane,

My Daughter was prescribed Topamax after Keppra. Then she was taken off that & put on Lyrica. She is/was seizure free & Topamax was added again, for weight loss.

But, what you need to keep in mind is that our meds 'may work for one, but, not another'. Plus, which med, will depend on seizure Types/frequency. It's Trial & error for each of us.

Meds must be taken same time everyday. It takes 2-6 weeks to build up in our systems to work properly. Eating Nutritiously during Titration phase will help decrease & may even eliminate side effects.

It will help to keep a Daily Journal, too. More Info in Helpful Tips. If you have More questions/concerns, please let us know.

I Hope your family member finds a med to help w/ seizures. Have a Safe & Wonderful New Years Eve. Hugs

Love Candi
November is Epilepsy Awareness Month Wear Purple/Place a Purple light in/on home/businesses. Encourage others' to show Their support
 
avatar
hawiian_girl11 responded:
aloha,

I live in Hawaii, and I take 30 mgs of Parmelor for 2 things, Depressions and Migrraine prevention. I have MIgraines every day and they last for about 3 days.

But the szs I have cause depression. I have TLE of the left temporal lobe. complex partial szs.

I was in a car accident in dec 3 of 02 and had my first sz a T/C the night before my college graduation.

I take 800 mgs of Lamictal, 200 mgs of Topamax and 3 mgs of Klonopin.

There is a new AED out that the FDA released about 2 weeks ago that I ca nnot remember the name of it but my neuro is going to put me on it and take me off the Topamax due to it causeing me memory problems.

He refused to put me on Krppra due some issues from child hood it would only bring it out and he didi not want that to happen. I used to take Depakote but took 2000 mgs of that and it made me toxic so they too k me off it. I was also on Tegretol and I was in liver shut down and was in the hospital until I was detosiced then I was in the EMU for watching my szs.

that happened two times once in 04 and another time in 07 eeith another neruo that I have now.

I had a child die from JME and I still have one at home who is 17 and ia doing very well. I have a VNS and so does she but she has no aura just T/Cs but it does give her some relief. I can stop szs in t heir tracks.

Se if you are a candidate for a VNS . some countries don't have it but it sounds like you might be from Canada maybe. I maybe wrong.

My aunt has propery in muscoka in Bala and they have weird names for their drugs.

nancy
 
avatar
choubey replied to missist's response:
thanks for response keppra is same leveteracetam. Have visited my neurologist but he advise to wait.that will minimise after some day. started olenzapine and librium-10 at bed time. can u ask u doc.
 
avatar
choubey replied to dianeold's response:
tampering kappera provokes seizure so doc is scared of it. any suggetion can u give?
 
avatar
dancer86442 replied to choubey's response:
Hi choubey,


You have been on Keppra for 6 weeks. Side effects Should Have already diminished/disappeared. You may have to do as my daughter did. Insist on being taken off Keppra, to try another med. You should be weaned off Keppra Slowly. That should prevent any seizures due to w/drawal. If necessary seek another DR. Get a Second Opinion! Or 3 or 4 or more. You have a Right to say No to any drug that is affecting your 'quality of Life'!


Are you Still experiencing Depression? If so, then Please consider adding Vitamin D3 to your regimen. Start w/ 1000IU & increase weekly, if need be. You can safely take up to 5000IU. If Depression persists after trying this, then ask your DR if it would be OK to increase it some ore. I know others' who are taking 10000IU & up w/ DRS approval. Or you can try the most Natural way to alleviate depression. 15 minutes a day, expose your face & arms to Sunlight! Plus, Take a walk around the block or further. It Can help! I hope you don't take offense to this solution: Researchers have now found that Semen has all the anti-depressant components needed to alleviate depression, too. Google or Yahoo Search for the Info.


Hang in there. We have all been thru our trials & it isn't easy. Just remember: You are Not Alone! Hugs


Love Candi
March 26 Epilepsy Awareness Day Advocate
 
avatar
choubey replied to dancer86442's response:
thnks a lot for your kind response.


Helpful Tips

Want to change font size?
It is easy to make the font bigger press and hold your control key and click on the + key until it's as big as you like, To make ... More
Was this Helpful?
27 of 41 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center